Alert archive / Kansas / Flash Flood Warnings in 1995
Flash Flood Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Apr 29, 1995, 4:27 AM CDT for Harper County, Sumner County, Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1995, 4:27 AM CDT (09:27 UTC)
- Expired
- Apr 29, 1995, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Harper County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 290931 FFWICT KSC077-191-291500- BULLETIN - EBS ACTIVATION REQUESTED FLOOD/FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 427 AM CDT SAT APR 29 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD/FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...HARPER COUNTY...WESTERN AND SOUTHERN SUMNER COUNTY ...THE FLOOD WARNINGS FOR HARPER AS WELL AS WESTERN AND SOUTHERN SUMNER COUNTIES HAS BEEN EXTENDED UNTIL 1000 AM CDT... THUNDERSTORMS PRODUCING VERY HEAVY RAIN HAVE OCCURRED OVERNIGHT. DOPPLER RADAR INDICATED THAT SINCE 1100 PM MORE THAN 4 INCHES OF RAIN HAS FALLEN FROM ATTICA...OR 20 MILES EAST OF MEDICINE LODGE...TO NEAR SOUTH HAVEN...OR 15 MILES WEST OF ARKANSAS CITY. THUNDERSTORMS MOVING SOUTHEAST AT 20 MPH CONTINUE OVER THAT AREA. THE HARPER COUNTY SHERIFF'S OFFICE REPORTED MAJOR STREET FLOODING IN ATTICA...HARPER...AND ANTHONY. THE ALSO SAY THAT MANY OF THE COUNTY ROADS ARE UNDERWATER. THE SUMNER COUNTY SHERIFF'S OFFICE REPORTED THAT HIGHWAY 81 WAS CLOSED EAST OF CALDWELL...AS IS HIGHWAY 49 AND 44 TO THE NORTH OF THAT TOWN. ALSO MANY OF THE COUNTY ROADS IN THE SOUTHWEST PART OF THE COUNTY ARE ALSO UNDERWATER. DO NOT DRIVE YOUR VEHICLE ACROSS WATER-COVERED ROADWAYS. THE WATER DEPTH AND CURRENT MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. ELDER &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 10:20 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 28, 10:20 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1019 PM CDT FRI APR 28 1995 MSTR RETURNING TO KS THIS EVENING. POSITION OF LOW TONIGHT AND TMRW MRNG IFFY...BUT 00Z SFC MAP SHOWS IT OVR SERN CO. ADAP SHOWS NICE PRES FALLS OVR OK AND PRESS RISES OVER NERN CO/WRN NE. WOULD APPEAR THAT ETA COULD BE ON TRACK WITH TAKING THE LOW SOUTH. THIS WOULD DROP POPS ACRS KS TONIGHT AND TMRW MRNG. ALSO ALLOW MORE COLD AIR IN TMRW...LOWERING TMPS. t RSL 48/57 53 SLN 49/47 62 ICT 53/63 52 HUT 52/52 62 CNU 52/65 66 STRAHAN
In the hours before
Special weather statement, Apr 29, 12:40 AM CDT, 3 hours 47 minutes before
KSZ091-290645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1238 AM CDT SAT APR 29 1995 A STRONG THUNDERSTORM 5 MILES SOUTH OF ATTICA OR 15 MILES SOUTHEAST OF MEDICINE LODGE IS PRODUCjING MARBLE SIZE HAIL AS IT MOVES EAST AT 15 MPH. THE STORM WILL MOVE INTO THE ANTHONY AREA BY 130 PM. THOSE IN THE PATH OF THIS STORM CAN EXPECT SMALL HAIL AS IT PASSES. DUDLEY
Local storm report, Apr 29, 2:54 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORTS NATIONAL WEATHER SERVICE WICHITA KS 255 AM CDT SAT APR 29 1995 TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS... 1245 AM 6 SW ATTICA KS ONHE INCH HAIL REPORTED ELDER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:44 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 40 min |
| Apr 29, 2:01 AM CDT | Flash Flood Warning | ICT | Harper | 3 hr |
| Apr 29, 2:46 AM CDT | Flash Flood Warning | ICT | Sumner | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.